Alert archive / Illinois / Flood Watches in 2009
Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at May 13, 2009, 2:44 PM CDT for 22 counties in Illinois. It took effect at May 13, 2009, 4:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2009, 2:44 PM CDT (19:44 UTC)
- In effect from
- May 13, 2009, 4:00 PM CDT
- Expired
- May 14, 2009, 5:09 AM CDT
- In force
- 13 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
All 22 counties
Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 101 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 586 m²/s²
- 0-3 km storm-relative helicity
- 759 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KILX 131944 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 244 PM CDT WED MAY 13 2009 ...ADDITIONAL FLOODING POSSIBLE TONIGHT... .HEAVY RAINFALL OF 1.5 TO 3 INCHES FELL ACROSS PORTIONS OF CENTRAL AND EASTERN ILLINOIS EARLIER TODAY. AS THUNDERSTORMS INCREASE AGAIN TONIGHT...ANOTHER INCH OR TWO OF RAIN WILL BE POSSIBLE...WITH LOCALLY HEAVIER AMOUNTS FROM INDIVIDUAL STORMS. THIS WILL RESULT IN THE POTENTIAL FOR FLOODING THROUGH TONIGHT. ILZ038-042>046-051>057-061>063-066>068-071>073-140200- /O.NEW.KILX.FA.A.0002.090513T2100Z-090514T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE... DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA...LAWRENCEVILLE 244 PM CDT WED MAY 13 2009 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...DE WITT...LOGAN... MACON...MCLEAN...MOULTRIE...PIATT...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES... CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH THURSDAY MORNING. * HEAVY RAINFALL OF 1.5 TO 3 INCHES OCCURRED EARLIER TODAY ACROSS MUCH OF THE WATCH AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE AREA TONIGHT...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS WILL RESULT IN THE POTENTIAL FOR FLOODING...DUE TO THE SATURATED SOIL. LOCATIONS EAST OF I-55 WILL BE MOST AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GEELHART
3 follow-up statements
000 WGUS63 KILX 140148 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 848 PM CDT WED MAY 13 2009 ...ADDITIONAL FLOODING POSSIBLE TONIGHT... .HEAVY RAINFALL OF 1.5 TO 3 INCHES FELL ACROSS PORTIONS OF CENTRAL AND EASTERN ILLINOIS EARLIER TODAY. AS THUNDERSTORMS INCREASE AGAIN TONIGHT...ANOTHER INCH OR TWO OF RAIN WILL BE POSSIBLE...WITH LOCALLY HEAVIER AMOUNTS FROM INDIVIDUAL STORMS. THIS WILL RESULT IN THE POTENTIAL FOR FLOODING THROUGH TONIGHT. ILZ038-042>046-051>057-061>063-066>068-071>073-140600- /O.CON.KILX.FA.A.0002.000000T0000Z-090514T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE... DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA...LAWRENCEVILLE 848 PM CDT WED MAY 13 2009 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...DE WITT...LOGAN...MACON... MCLEAN...MOULTRIE...PIATT...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY... CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * UNTIL 7 AM CDT THURSDAY * HEAVY RAINFALL OF 1.5 TO 3 INCHES OCCURRED EARLIER TODAY ACROSS MUCH OF THE WATCH AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE AREA TONIGHT...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS WILL RESULT IN THE POTENTIAL FOR FLOODING...DUE TO THE SATURATED SOIL. LOCATIONS EAST OF I-55 WILL BE MOST AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
000 WGUS63 KILX 140548 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1248 AM CDT THU MAY 14 2009 ...ADDITIONAL FLOODING POSSIBLE TONIGHT... .HEAVY RAINFALL OF 2 TO 4 INCHES FELL ACROSS PORTIONS OF CENTRAL AND EASTERN ILLINOIS TODAY AND THIS EVENING. AS THUNDERSTORMS CONTINUE THROUGH SOUTHEASTERN ILLINOIS...ANOTHER INCH OR TWO OF RAIN WILL BE POSSIBLE SOUTH AND EAST OF INTERSTATE 57...WITH LOCALLY HEAVIER AMOUNTS FROM INDIVIDUAL STORMS. THIS WILL RESULT IN THE POTENTIAL FOR FLOODING THROUGH TONIGHT. ILZ038-042>046-051>057-061>063-066>068-071>073-141000- /O.CON.KILX.FA.A.0002.000000T0000Z-090514T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE... DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA...LAWRENCEVILLE 1248 AM CDT THU MAY 14 2009 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...DE WITT...LOGAN...MACON... MCLEAN...MOULTRIE...PIATT...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY... CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * UNTIL 7 AM CDT THIS MORNING * HEAVY RAINFALL OF 2 TO 4 INCHES OCCURRED EARLIER TODAY ACROSS MUCH OF THE WATCH AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH CENTRAL ILLINOIS TONIGHT...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS WILL RESULT IN THE POTENTIAL FOR FLOODING...DUE TO THE SATURATED SOIL. LOCATIONS SOUTH AND EAST OF I-55 WILL BE MOST AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
000 WGUS63 KILX 141009 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 509 AM CDT THU MAY 14 2009 ...FLOOD WATCH IS CANCELLED... ILZ038-042>046-051>057-061>063-066>068-071>073-141115- /O.CAN.KILX.FA.A.0002.000000T0000Z-090514T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE... DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA...LAWRENCEVILLE 509 AM CDT THU MAY 14 2009 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS HAS BEEN CANCELLED. |HEAVY RAINS HAVE ENDED ACROSS CENTRAL AND SOUTHEASTERN ILLINOIS EARLY THIS MORNING. THEREFORE THE THREAT OF ANY FLASH FLOODING DUE TO HEAVY RAINFALL HAS ENDED. HOWEVER...FLOODING OF DITCHES...LOW LYING AREAS AND AREAS WITH POOR DRAINAGE MAY CONTINUE INTO THE MORNING HOURS. SINCE THE INITIAL THREAT OF FLOODING DUE TO HEAVY RAINFALL HAS ENDED...THE FLOOD WATCH HAS BEEN CANCELLED. IF YOU COME ACROSS ANY FLOODED ROADWAYS...DO NOT ATTEMPT TO CROSS THEM. IT IS BETTER TO FIND AN ALTERNATE ROUTE AND ARRIVE ALIVE. $$ AUTEN
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at May 13, 2:31 PM CDT, 13 minutes earlier.
Area forecast discussion, May 13, 2:31 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 231 PM CDT WED MAY 13 2009 .DISCUSSION... ISSUED 231 PM CDT WED MAY 13 2009 ACTIVE WEATHER AFFECTING CENTRAL AND SOUTHEAST ILLINOIS SO FAR TODAY...WITH RAINFALL AMOUNTS OF 1.5 TO 3 INCHES FAIRLY COMMON...PRIMARILY EAST OF I-55. RAIN WAS ASSOCIATED WITH A WARM FRONT LIFTING NORTHWARD ACROSS THE AREA...AND HAD BECOME MORE SCATTERED IN NATURE BY MID AFTERNOON. WELL DEFINED MCV MOVING NORTHEAST FROM SOUTH CENTRAL MISSOURI...WITH THUNDERSTORMS INCREASING IN THAT AREA. MAIN FORECAST ISSUES ARE IN THE SHORT TERM...WITH SEVERE WEATHER CHANCES TONIGHT AND AGAIN ON FRIDAY. SHORT TERM...TONIGHT THROUGH SATURDAY... MAIN SYNOPTIC COLD FRONT EXTENDED FROM NORTH CENTRAL MINNESOTA TO THE OKLAHOMA PANHANDLE AT MID AFTERNOON. INSTABILITY INCREASING ACROSS MISSOURI AND WESTERN ILLINOIS...IN THE WARM SECTOR AND WHERE SOME BREAKS IN THE CLOUDS WERE LOCATED. LIFTED INDICES AT 18Z WERE APPROACHING -5 IN THE WESTERN CWA AND WERE EVEN LOWER IN MISSOURI...WHILE CAPES WERE RISING INTO THE 4-DIGIT RANGE. 18Z SOUNDING FROM LINCOLN STILL SHOWED A DECENT AMOUNT OF CAPPING...BUT THIS SHOULD CONTINUE TO WEAKEN..WHICH IT HAS ALREADY DONE FURTHER WEST. THUNDERSTORMS PROGGED TO CONTINUE INCREASING INTO THE EVENING...WITH MODELS SHOWING THE FRONT NEAR I-55 AROUND MIDNIGHT AND CLEARING THE SOUTHEAST CWA JUST AFTER SUNRISE. POTENTIAL EXISTS FOR ANOTHER COUPLE OF INCHES OF RAIN...ESPECIALLY ALONG THE I-70 CORRIDOR. DUE TO THIS AND THE EARLIER RAINFALL...WILL ISSUE A FLOOD WATCH FOR AREAS EAST OF I-55 THROUGH 7 AM THURSDAY. MODELS IN GOOD AGREEMENT WITH THE FRONT PUSHING TO AROUND THE OHIO RIVER BY THURSDAY EVENING...WITH HIGH PRESSURE BUILDING ACROSS THE MIDWEST. HOWEVER...FRONT EXPECTED TO RETREAT NORTHWARD TO AROUND I-80 BY LATE FRIDAY AFTERNOON. THUNDER CHANCES TO INCREASE AGAIN IN THE WARM SECTOR AND CONTINUE THROUGH THE NIGHT...AS ANOTHER COLD FRONT SWEEPS ACROSS THE AREA. LONG TERM...SUNDAY THROUGH WEDNESDAY... NORTHWEST FLOW EXPECTED TO SET UP EARLY IN THE WEEK...WITH MAIN STORM TRACK TO REMAIN NORTH OF THE FORECAST AREA. FORECAST WILL BE DRY DURING THIS PERIOD. GEELHART && .AVIATION... ISSUED 1239 PM CDT WED MAY 13 2009 WARM FRONT CONTINUES TO LIFT NORTHWARD INTO CENTRAL ILLINOIS EARLY THIS AFTERNOON...WITH MUCH OF THE EARLIER CONVECTION NOW SHIFTING EAST OF THE TAF SITES. CEILINGS ARE STEADILY BEGINNING TO IMPROVE FROM SOUTH TO NORTH ACROSS THE AREA...WITH CEILINGS AT KSPI ALREADY AOA 5000FT. EXPECT CEILINGS TO IMPROVE AT THE NORTHERN TERMINALS WITHIN THE NEXT HOUR OR TWO...AS LOWER CLOUDS GRADUALLY SHIFT FURTHER NORTHWARD. RADAR SHOWS SCATTERED SHOWERS/STORMS FIRING ACROSS WEST-CENTRAL ILLINOIS ALONG THE ADVANCING FRONT. HAVE INCLUDED A TEMPO GROUP FOR TSRA THIS AFTERNOON...AS THIS ACTIVITY IS EXPECTED TO BECOME MORE WIDESPREAD AS IT TRACKS E/NE ACROSS THE AREA. THUNDER WILL REACH KPIA AND KSPI BY AROUND 19Z...THEN FURTHER EAST TO KCMI BY 21Z. MAIN CONVECTIVE EVENT STILL ON TRACK FOR THIS EVENING AS STRONG COLD FRONT PUSHES INTO ILLINOIS. 12Z MODELS SUGGEST BEST TIME FRAME FOR CONVECTION BETWEEN 00Z AND 06Z. AFTER THAT...WINDS WILL SWITCH TO NW AND SKIES WILL BEGIN TO CLEAR OUT WELL AFTER MIDNIGHT. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR ILZ038-042>046-051>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, May 13, 11:41 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1141 AM CDT WED MAY 13 2009 ILZ027>031-036>038-040>043-047>053-141100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1141 AM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE ILLINOIS RIVER VALLEY THIS AFTERNOON...THEN WILL SPREAD EASTWARD TO THE I-55 CORRIDOR BY THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE STORMS WILL PUSH INTO EAST-CENTRAL ILLINOIS BY LATER THIS EVENING. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 3 PM TO 11 PM. ILZ044>046-054>057-061>063-066>068-071>073-141100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 1141 AM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL THUNDERSTORMS WILL CONTINUE ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS THROUGH THE AFTERNOON. SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STORMS. ADDITIONAL STORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS EVENING...WITH THE PRIMARY THREAT FROM THE STORMS BEING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF QUARTER-SIZED AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS WILL PUSH INTO INDIANA SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AFTER 6 PM. BARNES
In the hours before
Local storm report, May 13, 12:40 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1240 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLOOD 2 SW RANTOUL 40.28N 88.18W
05/13/2009 CHAMPAIGN IL PUBLIC
MINOR FLOODING OF COUNTY ROADS DUE TO RUNOFF FROM WATER
IN FIELDS.
&&
25Local storm report, May 13, 12:42 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1242 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN 2 NE CISCO 40.03N 88.70W
05/13/2009 M2.06 INCH PIATT IL MESONET
24 HOUR RAINFALL. SOME LOWLAND FLOODING AND WATER
STANDING ON SOME RURAL ROADS. SWOP REPORT.
&&
25Local storm report, May 13, 12:58 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1258 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN OGDEN 40.12N 87.96W
05/13/2009 M1.60 INCH CHAMPAIGN IL CO-OP OBSERVER
STORM TOTAL OF 1.60 INCHES...WITH 1.35 INCHES SINCE 6 AM.
&&
25Local storm report, May 13, 1:03 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
103 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HEAVY RAIN MONTICELLO 40.03N 88.57W
05/13/2009 M1.83 INCH PIATT IL MESONET
STORM TOTAL 1.83 INCHES...1.14 INCHES SINCE 7 AM.
&&
25Local storm report, May 13, 1:06 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
106 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN DANVILLE 40.14N 87.62W
05/13/2009 M1.50 INCH VERMILION IL EMERGENCY MNGR
LOCAL STREET FLOODING
&&
25Local storm report, May 13, 1:08 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
108 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 2 SE DECATUR 39.83N 88.91W
05/13/2009 M1.61 INCH MACON IL MESONET
1.61 INCH STORM TOTAL...0.97 INCHES SINCE 7 AM. COCORAHS
REPORT.
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:16 AM CDT | Special Weather Statement | ILX | Cass | 59 min |
| May 13, 8:35 AM CDT | Areal Flood Advisory | ILX | Christian | 3 hr |
| May 13, 8:44 AM CDT | Special Weather Statement | ILX | Christian, Shelby | 46 min |
| May 13, 9:13 AM CDT | Special Weather Statement | ILX | Morgan | 47 min |
| May 13, 10:05 AM CDT | River Flood Warning | ILX | Clay, Richland | 9 days |
| May 13, 10:08 AM CDT | Areal Flood Advisory | ILX | Christian, Logan, Macon, Piatt, Sangamon | 3 hr |
| May 13, 10:11 AM CDT | Special Weather Statement | ILX | Coles | 49 min |
| May 13, 10:18 AM CDT | Special Weather Statement | ILX | Peoria, Tazewell, Woodford | 57 min |
| May 13, 10:26 AM CDT | Areal Flood Advisory | ILX | Coles, Cumberland, Moultrie, Shelby | 4 hr |
| May 13, 10:43 AM CDT | Special Weather Statement | ILX | Crawford, Jasper | 62 min |
| May 13, 10:53 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 18 days |
| May 13, 11:30 AM CDT | Flash Flood Warning | ILX | Champaign | 4 hr |
| May 13, 11:55 AM CDT | Areal Flood Advisory | ILX | DeWitt, McLean, Piatt | 4 hr |
| May 13, 2:41 PM CDT | River Flood Warning | ILX | Piatt | 8 days |
| May 13, 4:08 PM CDT | Flash Flood Warning | ILX | Clay, Effingham, Jasper | 4 hr |
| May 13, 5:36 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.